The regularity of free boundaries in higher dimensions. (English) Zbl 0386.35046


35R35 Free boundary problems for PDEs
35D10 Regularity of generalized solutions of PDE (MSC2000)
35J25 Boundary value problems for second-order elliptic equations
35K20 Initial-boundary value problems for second-order parabolic equations
Full Text: DOI


[1] Agmon, S., Douglis, A. &Nirenberg, L., Estimates near the boundary of solutions of elliptic partial differential equations satisfying general boundary conditions.Comm. Pure Appl. Math., 12 (1959), 623–727. · Zbl 0093.10401
[2] Brezis, H. &Kinderlehrer, D., The Smoothness of Solutions to Nonlinear Variational Inequalities.Indiana Univ. Math. J., 23, 9 (March 1974), 831–844. · Zbl 0278.49011
[3] Brezis, H. &Stampacchia, C., Sur la regularite de la solution d’inequations elliptiques.Gull. Soc. Math. France, 96 (1968), 153–180.
[4] Caffarelli, L., The smoothness of the free surface in a filtration problem.Arch. Rational Mech. Anal. (1977).
[5] Caffarelli, L. &Riviere, N. M., On the smoothness and analyticity of free boundaries in variational inequalities.Ann. Scuola Norm. sup. Pisa, Sci. Fis. Mat., (Ser. IV), 3 (1976), 289–310. · Zbl 0363.35009
[6] – The smoothness of the elastic-plastic free boundary of a twisted bar.Proc. Amer. Math. Soc., 63, (1977), 56–58. · Zbl 0362.35003
[7] Duvaut, G., Resolution d’un probleme de Stefan (Fusion d’un bloe de glace a zero degreé).C.R. Acad. Sci., Paris, sèr A.-B., 276 (1973), 1461–1463. · Zbl 0258.35037
[8] Friedman, A., The shape and smoothness of the free boundary for some elliptic variational inequalities. To appear. · Zbl 0322.35026
[9] Friedman, A. &Kinderlehrer, D., A one phase Stefan problem.Indiana Univ. Math. J., 24 (1975), 1005–1035. · Zbl 0334.49002
[10] Kemper, J., Temperatures in several variables: Kernel functions, representations and parabolic boundary values.Trans. Amer. Math. Soc., 167 (1972), 243–261. · Zbl 0238.35039
[11] Kinderlehrer D., How a minimal surface leaves an obstacle.Acta Math., 130, (1973), 221–242. · Zbl 0268.49050
[12] Kinderlehrer, D. & Nirenberg, L., Regularity in Free Boundary Problems.Ann. Scuola Norm. sup. Pisa Sci. Fis. Mat. To appear. · Zbl 0352.35023
[13] Lewy, H., On the reflection laws of second order differential equations in two independent variables.Bull. Amer. Math. Soc., 65 (1959), 37–58. · Zbl 0089.08001
[14] Lewy, H. &Stampacchia, G., On the regularity of the solution of a variational inequality.Comm. Pure Appl. Math., 22 (1969), 153–188. · Zbl 0167.11501
[15] Nitsche, J. C. C., Variational problems with inequalities as boundary conditions or How to fashion a cheap hat for Giacometti’s brother.Arch Rational Mech. Anal., 35 (1969), 83–113. · Zbl 0209.41601
[16] Serrin, J., On the Harnack inequality for linear elliptic equations.J. Analyse, 4 (1954–56), 292–308. · Zbl 0070.32302
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.